Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 2, 2022, 10:06 PM EDT for Houston County, Peach County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2022, 10:06 PM EDT (02:06 UTC)
- Expired
- Aug 2, 2022, 10:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
Counties Houston County, GA, Peach County, GA
The radar
The Robins AFB radar (KJGX), 39 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2021 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
529
WWUS82 KFFC 030206
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1006 PM EDT Tue Aug 2 2022
GAZ081>083-093>095-030230-
Macon GA-Peach GA-Bibb GA-Houston GA-Crawford GA-Twiggs GA-
1006 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of east central Macon,
south central Bibb, southwestern Twiggs, Peach, Houston and east
central Crawford Counties through 1030 PM EDT...
At 1005 PM EDT, a strong thunderstorm was near Houston Lake, or near
Perry, moving north at 5 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Perry, Fort Valley, Warner Robins, Centerville, Byron, Robins Air
Force Base, Saint Louis, Meadowdale, Jack Brown Estates, Sand Bed,
Bullard, Houston Lake, Grovania, Grove Park, Lakewood, Powerville,
Moss Oak, Elberta, Middle Georgia Regional Airport and Bonaire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3234 8366 3238 8388 3273 8389 3267 8344
TIME...MOT...LOC 0205Z 187DEG 6KT 3253 8372
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 8:11 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 2, 8:11 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 811 PM EDT Tue Aug 2 2022 .UPDATE... Updated for the 00Z Aviation Discussion. && .PREV DISCUSSION... /Issued 326 PM EDT Tue Aug 2 2022/ ..Afternoon Area Forecast Discussion... SHORT TERM /Tonight through Wednesday Night/... It's a fairly quiet afternoon across the Peach State at this time. The longwave trough axis continues to push off the East Coast this afternoon as high pressure starts to build in from the west. There have been a few gravity waves to propagate across the northern portions of the state this afternoon but have not been enough to initiate any activity other than a few isolated showers across the west and south. Latest runs of hi- res guidance have actually backed off on development through the evening. Some patchy fog will also be possible overnight into early Wednesday particularly across GA. A typical summertime weather pattern is expected tomorrow due to more influence from high pressure and weak ridging aloft. Scattered afternoon showers and storms will be possible across much of the forecast area. Expect highs in the mid to upper 90s and dewpoints in the low to mid 70s. 07 LONG TERM /Thursday through Tuesday/... Through the long term, there isn't really any significant changes to make from day to day. High pressure will remain in control and any actual flow in the upper levels will remain confined over the northern part of the US. With PW values approaching 2.0 inches any afternoon thunderstorm could be efficient rain producers. Training storms could produce heavy rains with some isolated flash flooding primarily across northern Georgia where the 7 day QPF is expected to be the heaviest. The tropics remain quiet and temperatures will stay in the upper 80s and low 90s with HI values approaching triple digits through the foreseeable forecast; which is on par with what we would expect climatologically for the area this time of year. Vaughn && .AVIATION... 00Z Update... SHRA/TSRA is ongoing in portions of west-central Georgia, mainly near and south of CSG. This and isolated storms in north Georgia are expected to diminish over the next few hours. Have maintained VCSH until 02Z at ATL and a TEMPO for TSRA until 02Z at CSG. Mainly VFR conditions are likely to persist through the overnight hours and into Wednesday. Some patchy fog with visibility restrictions of 3-5 SM will be possible after 10Z at CSG/MCN. Scattered IFR clouds will also be possible overnight at CSG. A scattered cu field between 030-050 will develop after 14Z tomorrow. Convective coverage will increase in the afternoon, with VCSH beginning at 16-17Z and a PROB30 for TSRA from 19-23Z at ATL. Winds will be mainly W at 4-7 kts this evening, becoming light and variable overnight before coming up mainly SW at 4-7 kts during the daytime Wednesday. //ATL Confidence...00Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 72 93 72 92 / 20 30 20 50 Atlanta 73 91 73 92 / 20 40 20 50 Blairsville 67 87 67 86 / 20 40 20 60 Cartersville 70 91 71 92 / 20 40 10 40 Columbus 74 92 73 93 / 30 50 20 50 Gainesville 71 91 71 90 / 20 40 20 50 Macon 74 94 73 94 / 20 50 30 50 Rome 72 93 72 94 / 20 40 10 40 Peachtree City 71 91 71 92 / 20 50 20 50 Vidalia 75 94 73 94 / 20 50 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...07 LONG TERM....Vaughn AVIATION...King
Hazardous weather outlook, Aug 2, 10:21 AM EDT, 11 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1021 AM EDT Tue Aug 2 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1021 AM EDT Tue Aug 2 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are possible through the early evening across north and central Georgia. Isolated strong storms resulting in frequent lightning, gusty winds, and locally heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous thunderstorms in the afternoons and evenings are expected each day through the rest of the forecast period. As usual during the summer, any storm will have the potential to become strong to severe and be capable of producing gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Aug 2, 6:50 PM EDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
650 PM EDT Tue Aug 2 2022
GAZ102-103-022315-
Stewart GA-Webster GA-
650 PM EDT Tue Aug 2 2022
...Strong thunderstorms will impact portions of Stewart and
southwestern Webster Counties through 715 PM EDT...
At 649 PM EDT, a line of strong thunderstorms was along a line
extending from near Lakepoint Resort State Park to near Troutman, and
moving east at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lumpkin, Preston, Weston, Troutman, Omaha, Kimbrough, Sanford,
Westville and Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3193 8480 3192 8481 3192 8491 3195 8496
3198 8496 3198 8501 3197 8504 3199 8504
3199 8507 3209 8504 3213 8506 3216 8503
3204 8452 3192 8461 3192 8467 3193 8468
3192 8469 3192 8477
TIME...MOT...LOC 2249Z 254DEG 11KT 3201 8504 3194 8476
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 2, 7:30 PM EDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
730 PM EDT Tue Aug 2 2022
GAZ102>104-030000-
Stewart GA-Sumter GA-Webster GA-
730 PM EDT Tue Aug 2 2022
...Strong thunderstorms will impact portions of Stewart, southern
Webster and southwestern Sumter Counties through 800 PM EDT...
At 730 PM EDT, a line of strong thunderstorms was along a line
extending from Florence Marina State Park to Chambliss, and moving
east at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lumpkin, Richland, Weston, Charles, Kimbrough, Westville, Croxton
Crossroads, Leveretts, Troutman, Omaha, Sanford, Centerpoint and
Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3197 8444 3192 8446 3193 8468 3192 8477
3193 8480 3192 8491 3195 8496 3198 8496
3197 8504 3199 8504 3199 8507 3202 8505
3203 8506 3209 8504 3213 8506 3218 8501
3219 8499 3192 8421 3192 8434 3187 8434
TIME...MOT...LOC 2330Z 255DEG 8KT 3211 8503 3194 8453
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 2, 7:34 PM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
734 PM EDT Tue Aug 2 2022
GAZ034-030000-
Gwinnett GA-
734 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of southeastern
Gwinnett County through 800 PM EDT...
At 734 PM EDT, a strong thunderstorm was over Grayson, or near
Lawrenceville, moving southeast at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lawrenceville, Snellville, Lilburn, Dacula, Grayson, Harbin and
Rosebud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3391 8415 3403 8398 3393 8380 3376 8402
TIME...MOT...LOC 2334Z 315DEG 10KT 3391 8400
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 2, 7:57 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
757 PM EDT Tue Aug 2 2022
GAZ102>104-106-108-030030-
Stewart GA-Crisp GA-Sumter GA-Wilcox GA-Webster GA-
757 PM EDT Tue Aug 2 2022
...Strong thunderstorms will impact portions of southwestern Wilcox,
Stewart, Webster, Sumter and Crisp Counties through 830 PM EDT...
At 754 PM EDT, a line of strong thunderstorms was along a line
extending from near Providence Canyon State Park to Wenona, and
moving east at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Americus, Cordele, Lumpkin, Preston, Richland, Plains, Arabi, Leslie,
De Soto, Weston, Desoto, Cobb, Sumter, Lamar, Seminole, Florence
Marina State Park, Westville, Croxton Crossroads, Brooklyn and
Huntington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3185 8394 3191 8392 3192 8434 3187 8434
3197 8444 3192 8446 3192 8491 3198 8496
3199 8507 3213 8506 3220 8496 3221 8498
3221 8494 3216 8454 3213 8453 3212 8422
3193 8354 3180 8361 3180 8378
TIME...MOT...LOC 2354Z 249DEG 11KT 3208 8496 3188 8374
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 2, 8:43 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
843 PM EDT Tue Aug 2 2022
GAZ106-108-030115-
Crisp GA-Wilcox GA-
843 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of southwestern Wilcox
and southeastern Crisp Counties through 915 PM EDT...
At 842 PM EDT, a strong thunderstorm was near Amboy, or 8 miles north
of Ashburn. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cordele, Arabi, Double Run, Wenona and Hatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3194 8375 3190 8345 3185 8348 3185 8361
3180 8361 3181 8374
TIME...MOT...LOC 0042Z 192DEG 4KT 3183 8364
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 2, 10:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1006 PM EDT Tue Aug 2 2022
GAZ081>083-093>095-030230-
Macon GA-Peach GA-Bibb GA-Houston GA-Crawford GA-Twiggs GA-
1006 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of east central Macon,
south central Bibb, southwestern Twiggs, Peach, Houston and east
central Crawford Counties through 1030 PM EDT...
At 1005 PM EDT, a strong thunderstorm was near Houston Lake, or near
Perry, moving north at 5 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Perry, Fort Valley, Warner Robins, Centerville, Byron, Robins Air
Force Base, Saint Louis, Meadowdale, Jack Brown Estates, Sand Bed,
Bullard, Houston Lake, Grovania, Grove Park, Lakewood, Powerville,
Moss Oak, Elberta, Middle Georgia Regional Airport and Bonaire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3234 8366 3238 8388 3273 8389 3267 8344
TIME...MOT...LOC 0205Z 187DEG 6KT 3253 8372
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:43 PM EDT | Special Weather Statement | FFC | Crisp | 32 min |
| Aug 3, 12:16 AM EDT | Special Weather Statement | FFC | Newton | 29 min |
| Aug 3, 3:27 PM EDT | Special Weather Statement | FFC | Warren | 33 min |
| Aug 3, 3:41 PM EDT | Special Weather Statement | FFC | Polk | 34 min |
| Aug 3, 3:47 PM EDT | Special Weather Statement | FFC | Wilkes | 28 min |
| Aug 3, 4:10 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 35 min |
| Aug 3, 4:15 PM EDT | Special Weather Statement | FFC | Douglas | 30 min |
| Aug 3, 4:23 PM EDT | Special Weather Statement | FFC | Emanuel | 37 min |
| Aug 3, 4:39 PM EDT | Special Weather Statement | FFC | Elbert | 21 min |
| Aug 3, 4:43 PM EDT | Special Weather Statement | FFC | Gordon | 32 min |
| Aug 3, 4:46 PM EDT | Special Weather Statement | FFC | Wilkes | 29 min |
| Aug 3, 4:50 PM EDT | Special Weather Statement | FFC | Paulding | 25 min |
| Aug 3, 4:57 PM EDT | Special Weather Statement | FFC | Jefferson | 33 min |
| Aug 3, 5:02 PM EDT | Special Weather Statement | FFC | Whitfield | 28 min |
| Aug 3, 5:08 PM EDT | Special Weather Statement | FFC | Emanuel | 37 min |
| Aug 3, 5:11 PM EDT | Special Weather Statement | FFC | Paulding | 34 min |
| Aug 3, 5:17 PM EDT | Special Weather Statement | FFC | Greene | 28 min |
| Aug 3, 5:30 PM EDT | Special Weather Statement | FFC | Glascock | 30 min |
| Aug 3, 5:42 PM EDT | Special Weather Statement | FFC | Spalding | 33 min |
| Aug 3, 5:49 PM EDT | Special Weather Statement | FFC | Hancock | 26 min |
| Aug 3, 5:54 PM EDT | Special Weather Statement | FFC | Hancock | 21 min |
| Aug 3, 5:56 PM EDT | Special Weather Statement | FFC | Walker | 34 min |
| Aug 3, 5:59 PM EDT | Special Weather Statement | FFC | Washington | 31 min |
| Aug 3, 6:07 PM EDT | Special Weather Statement | FFC | Morgan | 38 min |
| Aug 3, 6:09 PM EDT | Special Weather Statement | FFC | Jasper | 36 min |
| Aug 3, 6:22 PM EDT | Special Weather Statement | FFC | Catoosa | 23 min |
| Aug 3, 6:26 PM EDT | Special Weather Statement | FFC | Jackson | 34 min |
| Aug 3, 6:35 PM EDT | Special Weather Statement | FFC | Washington | 25 min |
| Aug 3, 6:36 PM EDT | Special Weather Statement | FFC | Johnson | 24 min |
| Aug 3, 6:38 PM EDT | Special Weather Statement | FFC | Baldwin | 37 min |
| Aug 3, 6:48 PM EDT | Special Weather Statement | FFC | Putnam | 27 min |
| Aug 3, 6:50 PM EDT | Special Weather Statement | FFC | Oconee | 25 min |
| Aug 3, 6:55 PM EDT | Special Weather Statement | FFC | Cherokee | 35 min |
| Aug 3, 7:03 PM EDT | Special Weather Statement | FFC | Greene | 27 min |
| Aug 3, 7:08 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones, Putnam | 40 min |
| Aug 3, 7:22 PM EDT | Special Weather Statement | FFC | Putnam | 23 min |
| Aug 3, 7:25 PM EDT | Special Weather Statement | FFC | Wilkinson | 35 min |
| Aug 3, 7:43 PM EDT | Special Weather Statement | FFC | Jasper | 32 min |
| Aug 3, 7:45 PM EDT | Special Weather Statement | FFC | White | 30 min |
| Aug 3, 7:50 PM EDT | Special Weather Statement | FFC | Dodge | 25 min |
| Aug 3, 7:53 PM EDT | Special Weather Statement | FFC | Jones | 37 min |
| Aug 3, 7:59 PM EDT | Special Weather Statement | FFC | Gwinnett | 31 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.